Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 7, NWS Key West, FL

October 15, 2016Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 15, 2016, 3:04 PM EDT for Monroe County, Florida. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 15, 2016, 3:04 PM EDT (19:04 UTC)
Expired
Oct 19, 2016, 6:00 AM EDT
In force
4 days
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1550 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1550 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WHUS42 KKEY 151904
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
304 PM EDT SAT OCT 15 2016

FLZ076-160300-
/O.CAN.KKEY.CF.Y.0003.000000T0000Z-161016T0300Z/
/O.NEW.KKEY.CF.S.0007.161015T1904Z-161016T0300Z/
MONROE UPPER KEYS-
304 PM EDT SAT OCT 15 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER KEYS
WILL PERSIST OVERNIGHT...

* COASTAL FLOODING...WATER LEVELS IN THE UPPER FLORIDA
  KEYS...ESPECIALLY WITHIN BAYSIDE NEIGHBORHOODS...WILL BE PRONE TO
  PERSISTENT SALTWATER INUNDATION.

* TIMING...WATER LEVELS WILL REMAIN ELEVATED ALONG THE EASTERN SHORE
  OF FLORIDA BAY...INCLUDING BARNES...BLACKWATER... AND BUTTONWOOD
  SOUNDS...BUT WILL TEND TO PEAK AROUND THE TIMES OF HIGH TIDE.
  NUISANCE COASTAL FLOODING WILL LIKELY PERSIST FOR THE NEXT FEW
  DAYS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS MAY BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

FLZ077-078-160300-
/O.NEW.KKEY.CF.S.0007.161015T1904Z-161016T0300Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
304 PM EDT SAT OCT 15 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE LOWER AND MIDDLE
KEYS AROUND HIGH TIDE THIS EVENING...

* COASTAL FLOODING...WATER LEVELS IN THE LOWER AND MIDDLE FLORIDA
  KEYS WILL BE HIGH AGAIN THIS EVENING...RESULTING IN SALTWATER
  INUNDATION.

* TIMING...WATER LEVELS WILL PEAK AROUND HIGH TIDE BETWEEN 5 PM AND
  8 PM. NUISANCE COASTAL FLOODING WILL LIKELY PERSIST FOR THE NEXT
  COUPLE DAYS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS MAY BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

CLR
9 follow-up statements
911 
WHUS42 KKEY 160131
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
931 PM EDT SAT OCT 15 2016

FLZ076>078-161000-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-161016T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
931 PM EDT SAT OCT 15 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS TONIGHT...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE
  HIGH TONIGHT...WITH MINOR COASTAL FLOODING OF LOW-LYING AREAS
  OCCURRING...ESPECIALLY AROUND TIMES OF HIGH TIDE.

* TIMING...WATER LEVELS WILL PEAK AROUND TIMES OF HIGH TIDE
  TONIGHT...BETWEEN NOW AND ABOUT 100 AM. NUISANCE COASTAL FLOODING
  WILL LIKELY PERSIST OVER THE NEXT COUPLE DAYS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS
  LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND
  SEAWALLS MAY BE OVERTOPPED.

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$
BS
570 
WHUS42 KKEY 160755
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
355 AM EDT SUN OCT 16 2016

FLZ076>078-171000-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-161017T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
355 AM EDT SUN OCT 16 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS TODAY THROUGH TONIGHT...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS 
  WILL BE HIGH TODAY AND TONIGHT...WITH MINOR COASTAL FLOODING OF 
  LOW-LYING AREAS OCCURRING...ESPECIALLY AROUND TIMES OF HIGH 
  TIDE. 

* TIMING...WATER LEVELS WILL PEAK AROUND TIMES OF HIGH TIDE THIS
  MORNING...OCCURRING TODAY BETWEEN 8 AM AND NOON AND AGAIN TONIGHT
  BETWEEN 9 PM AND 1 AM. NUISANCE COASTAL FLOODING WILL LIKELY
  PERSIST OVER THE NEXT COUPLE DAYS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS MAY BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

FUTTERMAN
881 
WHUS42 KKEY 170019
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
819 PM EDT SUN OCT 16 2016

FLZ076>078-170830-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-161017T1700Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
819 PM EDT SUN OCT 16 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS TONIGHT THROUGH MIDDAY
MONDAY...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE
  HIGH TONIGHT THROUGH AT LEAST MIDDAY MONDAY...WITH MINOR COASTAL
  FLOODING OF LOW-LYING AREAS OCCURRING...ESPECIALLY AROUND TIMES OF
  HIGH TIDE.

* TIMING...WATER LEVELS WILL PEAK AROUND TIMES OF HIGH TIDE TONIGHT
  BETWEEN 9 PM AND 1 AM...THEN BEGIN AGAIN MONDAY MORNING AROUND 10
  AM...AND EXTENDING THROUGH 1 PM. NUISANCE COASTAL FLOODING WILL
  LIKELY PERSIST FOR A FEW MORE DAYS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS MAY BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

BWC
955 
WHUS42 KKEY 170739
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
339 AM EDT MON OCT 17 2016

FLZ076>078-171700-
/O.CON.KKEY.CF.S.0007.000000T0000Z-161017T1700Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
339 AM EDT MON OCT 17 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS THROUGH MIDDAY...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE
  HIGH THROUGH AT LEAST MIDDAY THIS AFTERNOON...WITH MINOR COASTAL
  FLOODING OF LOW-LYING AREAS OCCURRING...ESPECIALLY AROUND TIMES OF
  HIGH TIDE.

* TIMING...WATER LEVELS WILL PEAK AGAIN THIS MORNING AROUND 10
  AM...AND EXTENDING THROUGH ABOUT 1 PM. NUISANCE COASTAL FLOODING
  COULD STILL PERSIST FOR A FEW MORE DAYS THEREAFTER.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS MAY BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

FUTTERMAN
956 
WHUS42 KKEY 171613
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1213 PM EDT MON OCT 17 2016

FLZ076>078-180300-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-161018T0300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1213 PM EDT MON OCT 17 2016

...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW-LYING AREAS...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE
  ABOVE NORMAL THROUGH TONIGHT...WITH MINOR COASTAL FLOODING AND
  INUNDATION OF LOW- LYING AREAS.

* TIMING...WATER LEVELS WILL PEAK BETWEEN 800 PM AND MIDNIGHT...AT
  THE TIMES OF PREDICTED HIGH TIDES. NUISANCE COASTAL FLOODING WILL
  PERSIST FOR A COUPLE MORE DAYS AS THE SPRING TIDAL CYCLE PEAKS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS
  LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND
  SEAWALLS WILL BE OVERTOPPED.

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

CLR
844 
WHUS42 KKEY 180207
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1007 PM EDT MON OCT 17 2016

FLZ076>078-181200-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-161018T1800Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1007 PM EDT MON OCT 17 2016

...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW-LYING AREAS...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE
  ABOVE NORMAL OVERNIGHT THROUGH AT LEAST MIDDAY TUESDAY...WITH
  MINOR COASTAL FLOODING AND INUNDATION OF LOW- LYING AREAS.

* TIMING...WATER LEVELS WILL PEAK THROUGH 2 AM...AND AGAIN ON TUESDAY
  BETWEEN 10 AM AND 2 PM...AT THE TIMES OF PREDICTED HIGH TIDES.
  NUISANCE COASTAL FLOODING WILL PERSIST FOR A COUPLE MORE DAYS AS
  THE SPRING TIDAL CYCLE PEAKS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

BWC
519 
WHUS42 KKEY 181209
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
ISSUED BY NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 AM EDT TUE OCT 18 2016

FLZ076>078-181800-
/O.CON.KKEY.CF.S.0007.000000T0000Z-161018T1800Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
809 AM EDT TUE OCT 18 2016

...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW-LYING AREAS...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE
  ABOVE NORMAL THROUGH AT LEAST MIDDAY TODAY...WITH MINOR COASTAL
  FLOODING AND INUNDATION OF LOW-LYING AREAS.

* TIMING...WATER LEVELS WILL PEAK BETWEEN 10 AM AND 2 PM...AT THE
  TIMES OF PREDICTED HIGH TIDES. NUISANCE COASTAL FLOODING WILL
  PERSIST FOR A COUPLE MORE DAYS AS THE SPRING TIDAL CYCLE PEAKS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$
134 
WHUS42 KKEY 181759
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
159 PM EDT TUE OCT 18 2016

FLZ076>078-190300-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-161019T0300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
159 PM EDT TUE OCT 18 2016

...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW-LYING AREAS...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL
  BE ABOVE NORMAL TONIGHT...WITH MINOR COASTAL FLOODING AND
  INUNDATION OF LOW-LYING AREAS.

* TIMING...WATER LEVELS WILL PEAK BETWEEN 10 PM AND 2 AM...AT THE
  TIMES OF PREDICTED HIGH TIDES. NUISANCE COASTAL FLOODING WILL
  PERSIST FOR A FEW MORE DAYS AS THE SPRING TIDAL CYCLE PEAKS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$
799 
WHUS42 KKEY 190147
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
947 PM EDT TUE OCT 18 2016

FLZ076>078-191000-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-161019T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
947 PM EDT TUE OCT 18 2016

...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW-LYING AREAS...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL
  BE ABOVE NORMAL OVERNIGHT...WITH MINOR COASTAL FLOODING AND
  INUNDATION OF LOW-LYING AREAS.

* TIMING...WATER LEVELS WILL PEAK BETWEEN 10 PM AND 2 AM...AT 
  THE TIMES OF PREDICTED HIGH TIDES. NUISANCE COASTAL FLOODING 
  WILL PERSIST FOR A FEW MORE DAYS AS THE SPRING TIDAL CYCLE 
  PEAKS. 

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVERTOPPED. 

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 15, 3:03 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 15, 3:03 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Key West FL
303 PM EDT Sat Oct 15 2016

.DISCUSSION...A 1032 MB high pressure system centered just east of
New England stretches southwest down the Eastern Seaboard into the
southeastern United States. The pressure gradient along the southern
flank of this system has maintained moderate-fresh east-northeast
breezes through the afternoon across the Florida Keys. Temperatures
are in the mid 80s with dewpoints in the mid 70s. Skies are mostly
sunny, aside from the Lower Keys where a meager cloud line has
developed. The KBYX radar detects only isolated showers, a few along
the cloud line west of Key West.

.FORECAST...The deep tropical moisture remains displaced from the
Florida Keys, relegated to the Western Caribbean according to the
CIMMS TPW product. This morning's KKEY RAOB sampled a thin layer
(SFC-900mb) of easterlies. The remainder of the wind profile is
disorganized and composed of several parcel slowing isothermal
layers. Low level analyses indicate weakly cyclonic flow will persist
overnight. Thereafter, the forecast confidence decreases. An upper
level trough nearing the Florida panhandle (see water vapor imagery),
will stall and encapsulate near the Florida peninsula Sunday and
Sunday night. A favorable region for cyclogenesis (DCVA, low level
moisture convergence, venting aloft) will develop southeast of the
trough, somewhere across Cuba or the southwestern Bahamas. A broad
area of surface pressure falls will result. For now, we expect
increased cloud cover, increased rain chances, and cooler afternoon
highs sometime between Monday and Wednesday night as this broad
monsoon trough-like feature organizes. The unsettled weather
associated with this feature will flush to the southeast as a
continental high pressure system builds and dives southeast across
the continental United States next weekend.

&&

.MARINE...No current watches or advisories. Small Craft Should
Exercise Caution in Hawk Channel, the Straits of Florida, and the
deeper waters of the southeastern Gulf of Mexico due to east-
northeast winds 15 to 20 knots. Moderate to occasionally fresh winds
will persist tonight and Sunday before perhaps a subtle wind increase
overspreads our marine district Monday through Wednesday.

&&

.AVIATION...VFR and gusty east-northeast breezes will persist at the
EYW and MTH terminals. Cumulus streamers can be expected in the lee
of the island chain late this afternoon, and again Sunday afternoon.
We do not advertise showers within these lines based on the
relatively hostile environment sampled by this morning's RAOB.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  77  86  76  84 / 30 40 40 40
Marathon  78  87  77  85 / 30 40 40 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....CLR
Data Collection......Fling

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 15, 3:02 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
302 PM EDT SAT OCT 15 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-161100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
302 PM EDT SAT OCT 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

COASTAL FLOOD STATEMENT IN EFFECT FOR THE FLORIDA KEYS TONIGHT.
MINOR COASTAL...SALTWATER FLOODING OF LOW-LYING AREAS WILL PERSIST
ACROSS BAYSIDE PORTIONS OF THE UPPER KEYS. COASTAL FLOODING WILL BE
MAINLY DURING TIMES AROUND HIGH TIDE FOR COMMUNITIES OF THE LOWER AND
MIDDLE KEYS. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND
SEAWALLS MAY BE OVERTOPPED.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON THE FLORIDA STRAITS
OVERNIGHT. THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO SURFACE
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
ATLANTIC AND OFFSHORE GULF OF MEXICO SUNDAY NIGHT THROUGH MONDAY
NIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN
THROUGH THIS PERIOD. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD
TO SURFACE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:16 AM EDTCoastal Flood AdvisoryKEYMonroe11 hr

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.